fbpx

Recently Diagnosed or Relapsed? Stop Looking For a Miracle Cure, and Use Evidence-Based Therapies To Enhance Your Treatment and Prolong Your Remission

Multiple Myeloma an incurable disease, but I have spent the last 25 years in remission using a blend of conventional oncology and evidence-based nutrition, supplementation, and lifestyle therapies from peer-reviewed studies that your oncologist probably hasn't told you about.

Click the orange button to the right to learn more about what you can start doing today.

Multiple Myeloma Side Effects- Stem Cell Transplant & Heart Failure-

Share Button

“These (CVD) complications can occur both acutely within the first 100 days as well as long-term, many years after the initial transplantation (HSCT) period…”

I don’t know what’s more frightening, the fact that multiple myeloma (MM) patients who have had a hematopoietic stem cell transplant (HSCT) have an increased risk of cardiovascular disease or that you may already have cardiovascular disease and not know it. I wish I knew that a multiple myeloma side effect was heart failure.

According to the study linked and excerpted below “Prior studies report that 9–27 % of persons receiving HSCT develop arrhythmias,[•]…” 

I am a long-term survivor of the blood cancer called multiple myeloma.  I underwent an autologous stem cell transplant in 12/95. My oncologist said nothing about heart damage being MM side effect.

I developed chronic atrial fibrillation (a-fib) in the fall of 2010. This is what’s called a “late stage” side effect. It happened 15 years after my ASCT.

Yes, it is ventricular systolic dysfunction (LVSD). At that cardiology appointment the M.D. didn’t really confirm a diagnosis of chemotherapy-induced cardiomyopathy. That diagnosis was confirmed by a different cardio-oncologist at another appointment on 1/2/19.

The good news is that this side effect can be managed. Studies support CoQ10 supplementationomega 3 fatty acid supplementation, resveratrol supplementation, and curcumin supplementation. Well, to be fair, I should have begun all those therapies years ago.

I live with chemotherapy-induced cardiomyopathy (CICM) and am working to rehabilitate my heart daily through:

  • moderate exercise,
  • whole-body hyperthermia (sauna)
  • nutrition,
  • supplementation,
  • and other heart healthy lifestyle therapies.

I supplement with and recommend Life Extension Super Ubiquinol Coq10 with Biopqq Softgels to manage my chemo-induced heart damage.

For questions about other supplements and lifestyle therapies that can help manage your chemotherapy-induced heart failure, scroll down the page, post a question or comment and I will reply ASAP.

thank you,

David Emerson

  • Multiple Myeloma Survivor
  • MM  Coach
  • Director PeopleBeatingCancer

Recommended Reading:


Cardiovascular Complications of Hematopoietic Stem Cell Transplantation

“Survivors of hematopoietic stem cell transplant (HSCT) are at significant risk for cardiac disease and cardiac complications. While there may be cardiac complications during the acute period of HSCT, long-term survivors remain at risk for cardiovascular disease at a rate at least fourfold higher than the general population…

Cardiovascular disease and cardiovascular complications are one of the most common complications associated with HSCT. These complications can occur both acutely within the first 100 days as well as long-term, many years after the initial transplantation period. Prior studies report that 9–27 % of persons receiving HSCT develop arrhythmias,[•]…

Other cardiac complications of HSCT include:

  • congestive heart failure (CHF),
  • cardiac tamponade, and
  • ventricular arrhythmias resulting in death.[]

While cardiac tamponade and ventricular arrhythmias are rare occurring in <1 % of recipients, CHF remains a concern particularly as the age of individuals undergoing HSCT increases. Most preparative regimens for allogeneic HSCT use cyclophosphamide (CY). High-dose CY can induce myocardial necrosis which clinically presents with dyspnea, tachycardia, hypotension, decreased QRS voltage on electrocardiogram, and pericardial effusion within ten days of drug administration.[]…

The risk of cardiovascular anthracycline-induced cardiomyopathy complications in autologous HSCT survivors, however, also remains of concern in which the cumulative incidence of CHF at 5 years after HSCT of 4.8 %, increasing to 9.1 % at 15 years.[]

Overall, this cardiovascular risk is 4.5-fold higher than that seen in the general population. Prior anthracycline use and chest radiation also increases this risk..”

 

 

 

 

 

Leave a Comment:

3 comments
Add Your Reply